Alert archive / Louisiana / Freeze Warnings in 2011
Freeze Warning 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Dec 10, 2011, 9:28 AM CST for Avoyelles Parish, Rapides Parish, Vernon Parish, Louisiana. It took effect at Dec 11, 2011, 3:00 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2011, 9:28 AM CST (15:28 UTC)
- In effect from
- Dec 11, 2011, 3:00 AM CST
- Expired
- Dec 11, 2011, 5:12 AM CST
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
Counties Avoyelles Parish, LA, Rapides Parish, LA, Vernon Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1888 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -188 m²/s²
- 0-3 km storm-relative helicity
- -123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WWUS74 KLCH 101528 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 928 AM CST SAT DEC 10 2011 ...A LIGHT FREEZE POSSIBLE TONIGHT OVER CENTRAL LOUISIANA... .ENOUGH CLEARING IS EXPECTED TONIGHT TO ALLOW TEMPERATURES TO FALL TO AROUND AND JUST BELOW FREEZING OVERNIGHT AND EARLY SUNDAY MORNING. LAZ027>029-102330- /O.NEW.KLCH.FZ.W.0027.111211T0700Z-111211T1400Z/ VERNON-RAPIDES-AVOYELLES- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA 928 AM CST SAT DEC 10 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CST SUNDAY. * TEMPERATURE...FALLING TO NEAR OR BELOW AFTER MIDNIGHT WITH THE LOWS NEAR SUNRISE RANGING BETWEEN 30 AND 32. TEMPERATURES ARE EXPECTED TO BE AT OR BELOW FREEZING FROM 3 TO 6 HOURS. * IMPACTS...FREEZING TEMPERATURES WILL AFFECT PETS...AS WELL AS TENDER VEGETATION AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
2 follow-up statements
275 WWUS74 KLCH 102121 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 321 PM CST SAT DEC 10 2011 ...A LIGHT FREEZE POSSIBLE TONIGHT OVER CENTRAL LOUISIANA... .THICK HIGH LEVEL CLOUDINESS IS NOT EXPECTED TO ARRIVE UNTIL LATER TONIGHT AND THIS WILL ALLOW TEMPERATURES TO FALL TO AROUND AND JUST BELOW FREEZING OVERNIGHT THROUGH EARLY SUNDAY MORNING. LAZ027>029-111200- /O.EXT.KLCH.FZ.W.0027.111211T0900Z-111211T1400Z/ VERNON-RAPIDES-AVOYELLES- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA 321 PM CST SAT DEC 10 2011 ...FREEZE WARNING NOW IN EFFECT FROM 3 AM TO 8 AM CST SUNDAY... * TEMPERATURE...FALLING TO NEAR OR BELOW AFTER MIDNIGHT WITH THE LOWS NEAR SUNRISE RANGING BETWEEN 30 AND 32. TEMPERATURES ARE EXPECTED TO BE AT OR BELOW FREEZING FROM 2 TO 5 HOURS. * IMPACTS...FREEZING TEMPERATURES WILL AFFECT PETS...AS WELL AS TENDER VEGETATION AND PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ RUA
097 WWUS74 KLCH 111112 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 512 AM CST SUN DEC 11 2011 ...FREEZING TEMPERATURES NO LONGER EXPECTED... .SIGNIFICANT CLOUD COVER OVER THE AREA OVERNIGHT HAS LIMITED RADIATIONAL COOLING. AS A RESULT FREEZING CONDITIONS ARE NO LONGER EXPECTED ACROSS THE AREA. LAZ027>029-111215- /O.CAN.KLCH.FZ.W.0027.000000T0000Z-111211T1400Z/ VERNON-RAPIDES-AVOYELLES- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA... PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT... MANSURA 512 AM CST SUN DEC 11 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING. $$ 66
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Dec 10, 5:39 AM CST, 3 hours 49 minutes earlier.
Area forecast discussion, Dec 10, 5:39 AM CST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 AM CST SAT DEC 10 2011
.DISCUSSION...
FOR 12Z TAF ISSUANCE.
&&
.AVIATION...
SATELLITE IMAGERY SHOWS PLENTY OF PACIFIC CIRRUS STREAMING OVER
THE FORECAST AREA WHILE SOME STRATOCU NOTED MOVING SWD OVER ERN
TX. WATER VAPOR IMAGERY SHOWS A SHORTWAVE APPROACHING THE FORECAST
AREA ATTM...WITH DRIER AIR ADVANCING TOWARD SERN TX/SWRN LA IN ITS
WAKE. RESULT OF THIS SHOULD BE JUST A SMALL DECREASE IN CLOUD
COVER FOR THE MORNING AND AFTERNOON. PRESSURE GRADIENT IS PROGGED
TO TIGHTEN THIS AFTERNOON AS THE CORE OF HIGH PRESSURE OVER THE
PLAINS STATES MOVES EWD AWAY FROM THE REGION...RESULTING IN NERLY
WINDS EXCEEDING 12 KNOTS AT THE SRN SITES WITH GUSTS TO AROUND 20
KNOTS. WINDS WILL RELAX WITH SUNSET.
25
&&
.PREV DISCUSSION... /ISSUED 427 AM CST SAT DEC 10 2011/
DISCUSSION...A SHORT WAVE IS CURRENTLY STRETCHED FROM AND MOVING
EAST ACROSS NORTH TX, NORTH LA, AND THE MID MS VALLEY. A SURFACE
RIDGE IS DROPPING SOUTH ACROSS THE PLAINS BEHIND THE SHORT WAVE WITH
A DIFFUSE FRONTAL BOUNDARY CURRENTLY PUSHING THROUGH THE REGION.
AS THE HIGH BUILDS IN TODAY A VERY SLIGHTLY COOLER AND DRIER AIR
MASS WILL MOVE BACK INTO SE TX AND LA REINFORCING THE COOL
CONDITIONS AND CONTINUING THE BELOW NORMAL TEMPS AT LEAST INTO
MONDAY. ALSO, AS THE SHORTWAVE PASSES THE REGION THE SUB-TROPICAL
JET WILL SLIP JUST ENOUGH SOUTH TO ALLOW FOR PEAKS OF SUN TODAY,
BUT MID TO HIGH LVL MOISTURE WILL RETURN TONIGHT. LOW TEMPS ARE
EXPECTED TO BE VERY NEAR TO SLIGHTLY BELOW FREEZING ACROSS THE
NORTHERN ZONES TONIGHT/SUNDAY MORNING, HOWEVER CLOUD COVER THAT
WILL BE THICKENING MAY JEOPARDIZE THE EXTENT OF THE FREEZING
TEMPS. OPTED TO ISSUE THE FREEZE WARNING WHERE CLOUD COVER WILL
LAST REACH AND ALLOW THE DAY SHIFT TO LOOK OVER THE MORE MARGINAL
ZONES FARTHER WEST AND SOUTH.
SUNDAY THE RIDGE WILL BEGIN SLIPPING EAST OF THE AREA WITH A
GRADUAL WARMING TREND EXPECTED MONDAY THROUGH THEN END OF THE
WEEK. A LARGE UPPER LOW WILL DIG INTO THE SOUTH CA WITH AN UPPER RIDGE
BUILDING ACROSS THE SE PORTIONS OF THE COUNTRY. THE SURFACE RIDGE
WILL SWING WINDS AROUND TO THE EAST TO SOUTHEAST BY TUESDAY NIGHT
AHEAD OF THE NEXT FRONT. THE UPPER LOW THAT MOVED INTO CA WILL
THEN EJECT OUT ACROSS THE PLAINS PUSHING A COLD FRONT INTO OUR
REGION LATE IN THE WEEK. THIS FRONT HAS THE POTENTIAL TO STALL IN
OR NEAR OUR CWA POTENTIALLY KEEPING RAIN CHANCES ELEVATED INTO
THE WEEKEND.
AVIATION...IR SATELLITE THIS EVENING SHOWS SWATH OF HIGH CLOUDS CONTINUES TO
STREAM ACRS THE REGION. LATEST OBS INDICATE LOW AND MID CLOUDS
HAVE MORE OR LESS DIMINISHED ACRS THE AREA...ALTHOUGH AN
OCCASIONAL SCT TO BKN LAYER AROUND 5 KFT IS STILL POSSIBLE OVER
THE NEXT FEW HOURS AT KBPT AND KLCH. OTHERWISE...VFR CONDITIONS
WILL PERSIST WITH SCT/BKN HIGH CLOUDS THROUGH THE NEXT 24 HOURS.
THE PRESSURE GRADIENT WILL TIGHTEN SATURDAY ALLOWING NE WINDS TO
STRENGTHEN TO 10-15 KT SATURDAY MORNING WITH GUSTS 20-25 KT DURING
THE DAY. 24
MARINE...HIGH PRESSURE WILL BUILD INTO THE AREA TODAY WITH WINDS
OF 15 TO 25 KNOTS EXPECTED ACROSS THE COASTAL WATERS. WINDS WILL
BE HIGHEST BEYOND 20 NAUTICAL MILES FROM SHORE AND AN SCA IS IN
EFFECT FOR THAT AREA THROUGH TONIGHT. HIGH PRESSURE WILL BEGIN TO
LIFT OUT TO THE NORTHEAST DURING SUNDAY WITH WINDS AND SEAS
DECREASING DURING THE MORNING HOURS OF SUNDAY. WINDS AND SEAS ARE
THEN EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH MID WEEK.
FIRE WEATHER...NO FIRE WEATHER CONCERNS ARE EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 60 34 57 34 63 / 0 0 10 10 10
KBPT 59 37 56 36 62 / 0 0 10 10 10
KAEX 56 30 53 31 62 / 0 0 10 10 10
KLFT 59 33 57 37 65 / 0 0 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM 1 AM TO 8 AM CST SUNDAY FOR THE FOLLOWING
ZONES: AVOYELLES...RAPIDES...VERNON.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 AM CST SUNDAY FOR THE FOLLOWING
ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH THIS AFTERNOON FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
OUT 20 NM...SABINE LAKE...VERMILION BAY.
&&Hazardous weather outlook, Dec 10, 4:41 AM CST, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 441 AM CST SAT DEC 10 2011 LAZ027>033-041>045-051>055-TXZ180-201-215-216-259>262-111130- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-HARDIN- JEFFERSON-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 441 AM CST SAT DEC 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LIGHT FREEZE IS EXPECTED FROM NORTHERN JASPER AND NEWTON COUNTIES EAST ACROSS SAINT LANDRY AND AVOYELLES PARISHES. MOST AREAS MAY JUST BRIEFLY TOUCH 32 DEGREES, HOWEVER AREAS FROM AROUND FORT POLK AND ALEXANDRIA MAY SEE MULTIPLE HOURS AT OR BELOW FREEZING LATE TONIGHT INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES AROUND OR RIGHT AT FREEZING ARE EXPECTED ACROSS PORTIONS OF VERNON, RAPIDES, AND AVOYELLES PARISHES MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-111130- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 441 AM CST SAT DEC 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT NORTHEAST WINDS AT AROUND 20 KNOTS AND SEAS BUILDING INTO THE 5 TO 7 FEET RANGE WILL EXIST TODAY AND TONIGHT BEYOND 20 NAUTICAL MILES FROM SHORE. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS BEYOND 20 NAUTICAL MILE AND SMALL CRAFT SHOULD EXERCISE CAUTION ELSEWHERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WINDS AND SEAS WILL SUBSIDE BEYOND 20 NAUTICAL MILES FROM SHORE THROUGH SUNDAY MORNING FALLING BELOW 20 KNOTS AND 7 FEET. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Freeze Warnings in Louisiana, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.